Alert archive / Washington / Freeze Warnings in 2018
Freeze Warning 3, NWS Spokane, WA
NWS Spokane, WA issued this freeze warning at Oct 10, 2018, 1:32 PM PDT for 9 counties in Washington. It took effect at Oct 11, 2018, 3:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2018, 1:32 PM PDT (20:32 UTC)
- In effect from
- Oct 11, 2018, 3:00 AM PDT
- Expired
- Oct 11, 2018, 9:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Spokane, WA
Counties Adams County, WA, Asotin County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 75 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1707 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
586 WWUS76 KOTX 102032 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 132 PM PDT Wed Oct 10 2018 ...Areas of freezing temperatures and frost likely Thursday Morning... .Clearing skies, light winds and a dry low level air mass will promote strong overnight cooling across the region. Freezing temperatures and areas of frost will develop in the near end but still active growing season agricultural regions near Moses Lake, La Crosse, Moses Lake, Othello, Ritzville, and Odessa. WAZ032>035-110445- /O.NEW.KOTX.FZ.W.0003.181011T1000Z-181011T1600Z/ Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin- 132 PM PDT Wed Oct 10 2018 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT THURSDAY... The National Weather Service in Spokane has issued a Freeze Warning...which is in effect from 3 AM to 9 AM PDT Thursday. * Temperatures...Lows around 30 * Timing...Temperatures will hover near or drop below freezing after 3 am Thursday...and rise above freezing after sunrise. * Impacts...The growing season in these areas does not end until mid October. Agricultural interests should take precautions to protect remaining vulnerable crops and produce. Local gardeners may want to cover frost sensitive plants. * Locations...La Crosse, Moses Lake, Othello, Ritzville, and Odessa. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means near or sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
2 follow-up statements
983 WWUS76 KOTX 110433 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 933 PM PDT Wed Oct 10 2018 ...Areas of freezing temperatures and frost likely Thursday Morning... .Clearing skies, light winds and a dry low level air mass will promote strong overnight cooling across the region. Freezing temperatures and areas of frost will develop in the near end but still active growing season agricultural regions near Moses Lake, La Crosse, Moses Lake, Othello, Ritzville, and Odessa. WAZ032>035-111600- /O.CON.KOTX.FZ.W.0003.181011T1000Z-181011T1600Z/ Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin- 933 PM PDT Wed Oct 10 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT THURSDAY... * Temperatures...Lows around 30. * Timing...Temperatures will hover near or drop below freezing after 3 am Thursday...and rise above freezing after sunrise. * Impacts...The growing season in these areas does not end until mid October. Agricultural interests should take precautions to protect remaining vulnerable crops and produce. Local gardeners may want to cover frost sensitive plants. * Locations...La Crosse, Ritzville, Odessa, Moses Lake, and Othello. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means near or sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
883 WWUS76 KOTX 111609 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 909 AM PDT Thu Oct 11 2018 WAZ032>035-111715- /O.EXP.KOTX.FZ.W.0003.000000T0000Z-181011T1600Z/ Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin- 909 AM PDT Thu Oct 11 2018 ...FREEZE WARNING HAS EXPIRED... Temperatures have risen above freezing and thus the Freeze Warning has expired. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this freeze warning went out at Oct 10, 10:52 AM PDT, 2 hours 40 minutes earlier.
Area forecast discussion, Oct 10, 10:52 AM PDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Spokane WA 1052 AM PDT Wed Oct 10 2018 .SYNOPSIS... Clouds will clear later tonight with temperatures cooling near or below freezing in many areas. A dry and mild weather pattern is expected for the remainder of the week and into the next as high pressure builds over the region. Low temperatures tonight will be quite cool with most areas dipping into the 30s with pockets of 20s in the sheltered valleys of northeast Washington and north Idaho. && .DISCUSSION... The departure of a low pressure system and and incoming high pressure ridge puts the area in northerly flow today. Some moisture trapped against the Cascades and minimal instability may produce some daytime showers near the Cascades. Clouds will thin later tonight over the region as drier air settles over the region. Clear skies and dry air will promote good radiational cooling late tonight into Thursday morning. The southern part of central Washington (Central Basin Area) has not seen freezing temperatures in a few days and is still in its average growing season so temperatures near freezing tonight are a concern for garden enthusiasts and any other activities sensitive to freezing temperatures. The dry trend will continue with breezes Friday and Saturday from the north. High pressure builds in the beginning of next week with above normal temperatures. TC && .AVIATION... 18Z TAFS: Elevated broken cloud decks will thin and dissipate later this afternoon over the region. NE winds up to 15kts will continue from KSZT to KCOE through about 21Z. Otherwise VFR conditions and light winds for the next 24 hours. TC && .PRELIMINARY POINT TEMPS/POPS... Spokane 54 33 57 37 61 38 / 0 0 0 0 0 0 Coeur d'Alene 54 31 56 35 60 37 / 0 0 0 0 0 0 Pullman 53 32 56 34 60 33 / 0 0 0 0 0 0 Lewiston 58 36 61 39 65 41 / 0 0 0 0 0 0 Colville 56 32 59 35 62 35 / 0 0 0 0 0 0 Sandpoint 53 31 54 34 57 34 / 0 0 0 0 0 0 Kellogg 51 32 53 34 58 35 / 0 0 0 0 0 0 Moses Lake 60 33 62 36 65 37 / 0 0 0 0 0 0 Wenatchee 58 39 61 43 65 41 / 0 0 0 0 0 0 Omak 58 35 61 38 65 40 / 0 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Oct 10, 5:00 AM PDT, 8 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 500 AM PDT Wed Oct 10 2018 IDZ001>004-026-027-WAZ031>038-041>044-111200- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 500 AM PDT Wed Oct 10 2018 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY No hazardous weather is expected at this time.
Nearby
Freeze Warnings in Washington, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.